MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Corneal Edema (1791)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that following a replacement implantable collamer lens (icl) implantation procedure, the patient experienced corneal edema (1 day post icl).The lens remains implanted.Cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 1 of 4 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens and corneal edema are identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
MDR Report Key20773510
Report Number2023826-2024-05233
Device Sequence Number12765847
Product Code QCB
UDI-Device Identifier00840311304349
UDI-Public(01)00840311304349(11)240824(17)270731
Combination Product (Y/N)Y
Initial Reporter CountryLG
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberVTICM5_12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK, LOT#-UNK; INJECTOR MODEL-UNK,LOT#-UNK; UNK-MODEL-UNK, LOT#-UNK
Patient SexFemale